Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cvd

Cystic Acne Advice From Wholistic Dermatologist

Recommended Posts

I went to a wholistic dermatologist yesterday for a second opinion after my regular dermatologist said I can't take any more antibiotics or hormone treatments (spiro) because I continue to get occasional cystic acne flare-ups regardless of using these things. In other words something else is going on here...and the side effects of using antiobotics and hormone treatments longterm nullifies anything positive. She had no other advice except to keep on using tretinoin cream and be satisfied with only getting occasional flare-ups. She said I could use Oracea for bad flare-ups for 2 weeks at a time. But Oracea doesn't seem to do much and I worry that despite it's claims to the contrary it still affects intestinal flora like other antibiotics.

But hey, I admit it...I'm a perfectionist...I want clear skin! I hate cysts and after being taken off spiro I had a flare-up recently...not bad, just a couple of small cysts that came and went one by one over a period of a couple of weeks. But I hate them and hate having to deal with the inflammation, pus (sorry), and red marks that take forever to go away. Much too embarrasing at my age.

The wholistic dermatologist says that if a person continues to get cystic acne after their 20's that it is more likely due to problems with the gut, with pockets of yeast that lay dormant and then flare-up. It is not due to the usual hormone fluctuations associated with adolescence that can extend into one's 20's and cause cystic acne by severely plugging the pores. In adults these extreme fluctuations are no longer happening (...only exception is PCOS or menopause, etc but then the cystic acne should go away with time and treatment...). She says chronic resistant adult cystic acne is less a function of plugged up pores than imbalances within the body. This is why adult cystic acne seems resistent to most topicals. It happens too deep within the skin.

When pockets of yeast in the gut flare up there is a cascading effect into the bloodstream that affects the skin. This is why most adult cystic acne comes and goes. Also itching and mood changes are associated with the process as the inflammation spreads throughout the body. My dietitian says the same thing but her stance is that this process begins when the flora get unbalanced, which in turn can cause a yeast imbalance.

The wholistic dermatologist has put me on two medications --- "Tyler Yeast Balance Complex" 1 cap 2x/day for 3 months and then once a day thereafter. And "Dr Flanagan's Mega H" 2 caps in the morning for 6 months and then once a day for another 6 months. The idea being to knock out the yeast and help maintain that balance afterwards and to help the body get rid of toxins which supposedly reduces inflammation.

I'm not sure about the Mega H. There's conflicting info on it that I find confusing. But I'll be checking with my dietitian about what she thinks. I think the Yeast Balance Complex is right on...I think this is an issue and it makes sense to me.

Share this post


Link to post
Share on other sites

did you get tested for any allergies.. or did you just stop eating wheat and dairy? My naturopath didn't give me any zinc or vit d supplements, but I really feel I should include them in my regime.

Share this post


Link to post
Share on other sites

That's very interesting! So you are sensitive to this yeast? Does everyone have this? and if so, your own body which is creating this yeast is attacking this yeast causing inflammation-thus acne? What is a "pocket" of yeast? What causes a pocket of yeast?

Have you been tested for food allergies? Gluten allergy? I know it's a buzz word that flies around without much consideration to those with the actual (PAINFUL) disease...but even so? My Gluten Allergy presented itself slowly for many years without diagnosis. Finally I was tested(not fun) and yes, I had a gluten intolerance. However, I cannot fully blame my cystic acne on my face that I had prior to being diagnosed. My acne if you want to call it that because of my allergy was more like a rash. A rash on the lower body. Lethargic, bloated, tired, moody, foggy-brained, sick, is how I felt. ALL THE TIME! I find this interesting because so many Dr. 's are so willing to give script. Update for sure on progress! Cheers and positive thoughts sent your way.....!

Share this post


Link to post
Share on other sites

Hi,

Did you test turmeric or allicin?. I had several cystic zits around mouth from last 3 months and with turmeric I got clear totally.

I have whiteheads yet, but no one more cystic. You could check it.

I bought it in iherb.(http://www.iherb.com...30918?at=0&l=es)

Also you could try with Allicin, that is ok too.(http://www.iherb.com.../3418?at=0&l=es)

For yeast I didnt test it, but I read several good reviews from Candex.(http://www.iherb.com.../3218?at=0&l=es)

Good luck!.

Regards.

Edited by Rudex

Share this post


Link to post
Share on other sites

Hi Elsky --- yes I did get tested for allergies (blood and skin prick). And I am allergic to candida along with other foods, etc. I think I will start a thread that summarizes the suppliments and treatment regime recommended by the dietitian and wholistic derm without all my thoughts on it...might be easier to read! But zinc is a key element of the regime and I take 50 mg Zinc Percolinate (better assimilated than other forms) in addition to what is in my multi.

Hi Gemmy --- As I understand it, yeast is always present in the gut both good and bad. The problem is that with stress, antibiotics, etc the bad prevails and then creates pockets of bad yeast overwhelm the lining and seep into the bloodstream creating a cascading inflammatory response (itching, acne, other skin problems, etc.). This in turn activates hormones which further aggravate acne (same as eczema, etc.). Same thing happens with the bacteria in the gut.

Hi Redux --- I will check these things out. I have started adding tumeric to lots of foods and I agree that it is a very good herb to add. It's interesting that you mention "allicin" --- the Tyler Yeast Balance Complex has tons of garlic in it and I think it is allicin. Have to check.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×